Thioridazine (Melleril) retinopathy.

M E Cameron, Jean M. Lawrence, J G Olrich

British Journal of Ophthalmology · 1972 · 22 citations · 1 references

DOIFull text

Open access

Concepts

Abstract

The drug thioridazine was first introduced in I959 and Weekley, PQtts, Reboton, and May (I960) reported the first cases of pigmentary retinopathy, in four patients who had been given approximately 2 g. daily for 30-50 days. The manufacturers (Sandoz) subsequently recommended that a daily dose of 8oo mg. should not be exceeded and since then only about half a dozen articles have appeared (all in American publications) re- lating to this condition. We have been unable to find any cases of thioridazine-induced retinopathy reported from Europe or England. The following is the first case to be re- ported from Australia and it is illustrated for the first time by a fluorescein fundus photo- graph.

References

1